Format

Send to

Choose Destination
See comment in PubMed Commons below
Oncology. 2009;77(5):257-71. doi: 10.1159/000258880. Epub 2009 Nov 16.

Hand-foot syndrome (hand-foot skin reaction, palmar-plantar erythrodysesthesia): focus on sorafenib and sunitinib.

Author information

1
Department of Dermatology, Massachusetts General Hospital, Harvard Medical School, Boston, MA 02114, USA.

Abstract

Hand-foot syndrome (HFS), also called hand-foot skin reaction, palmar-plantar erythrodysesthesia, acral erythema, and Burgdorf reaction, is a dose-limiting cutaneous toxicity of many chemotherapeutic agents. Recently, the multiple tyrosine kinase inhibitor class of novel targeted therapies, including sorafenib and sunitinib, has emerged as an important cause of HFS, with 10-28% of patients treated with sunitinib and 10-62% of patients treated with sorafenib reporting HFS. This review examines the epidemiology, clinical features, histopathology, pathogenesis models, prognostic implications, and management of HFS, with particular attention to HFS induced by sorafenib and sunitinib. The high prevalence of HFS reported by patients treated with these medications underscores the need for greater understanding of the pathogenesis and management of this syndrome.

PMID:
19923864
DOI:
10.1159/000258880
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for S. Karger AG, Basel, Switzerland
    Loading ...
    Support Center